Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Review
, 11 (5), 298-301

Intentional Overdose of Large Animal Immobilon

Affiliations
Review

Intentional Overdose of Large Animal Immobilon

Joeri Sterken et al. Eur J Emerg Med.

Abstract

We describe a case of voluntary self-injection with Large Animal Immobilon, a veterinary anaesthesia product containing etorphine, a very strong opioid, and acepromazine, a phenothiazine. This resulted in cardiorespiratory arrest and the need for sustained haemodynamic support after resuscitation. Large Animal Immobilon is used under specific conditions only, mainly in zoo and wildlife medicine. Primary toxicological analysis, although guided by the presumed toxin, could only detect a metabolite of acepromazine in the urine. Further analysis was able to show some traces of etorphine. A number of topics are treated, including the apparent potency of the etorphine and the selection of a suitable antidote, taking into account the different properties of the respective agents.

Similar articles

See all similar articles

Cited by 3 PubMed Central articles

Feedback